# SDR CA121025002

- Difficulty date: September 12, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna U206F
- Engine: Cont IO520F
- Propeller: Hartzl HCC3YF1
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Condition: Failed
- Location: Ac
- Part time: 50 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: O

## Discrepancy

(CAN) ON A ROUTINE FLIGHT THE PILOT NOTICED THE AMMETER SHOWING A DISCHARGE, THE FLIGHT ENDED WITHOUT INCIDENT AT THE INTENDED DESTINATION.  MAINTENANCE DISCOVERED THAT ONCE AGAIN THE CASE HALF BOLTS HAD SHEARED ON THE ALTERNATOR CASING THE ALTERNATOR TO SPLIT IN 2 AND FAIL.  THIS HAS HAPPENED SEVERAL TIMES BEFORE THIS SUMMER ON OTHER ACFT.  CONTACTED THE MFG EXPLAINING MY SITUATION, THEY INFORMED ME THAT IT WAS MY FAULT THAT THIS WAS HAPPENING SINCE I WASN`T FOLLOWING THE MFG RECOMMENDATIONS FOUND ONLY IN THE O/H MANUAL, THAT STATED, AFTER 10 HRS, 50 HRS & 100 HRS TO RE-TORQUE THE CASE BOLTS AND THEN INSPECT EVERY 100 HRS THEREAFTER. EXPLAINED TO THEM I DID NOT HAVE A COPY OF THE ALTERNATOR O/H MANUAL SINCE I DON`T O/H ALTERNATORS.  ALSO EXPLAINED THAT THEY HAD SOME ALTERNATORS THAT DID NOT EVEN MAKE THE 10 HRS BEFORE THEY FAILED.  THEY INFORMED ME THAT SINCE NONE OF THEIR OTHER CUSTOMERS WHERE REPORTING THE SAME TROUBLES IT HAD TO BE OUR COMPANY PRACTICES AND NOT THEIR PRODUCT.  TOLD THEM THAT VERY FEW OPERATORS OPERATE THEIR ACFT AT SUCH A HIGH LEVEL OF UTILIZATION AS WE DO THROUGH THE SUMMER MONTHS HENCE IF THEY HAVE A BATCH PROBLEM WE WOULD HAVE BEEN THE FIRST TO EXPERIENCE THE PROBLEM, THEY DISAGREED. SINCE ORDERED A PMA ALTERNATOR FROM ANOTHER MFG AND THE PROBLEM HAS SUBSIDED.
